Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 27, 2016, 8:09 AM CDT for Christian County, Stone County, Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 8:09 AM CDT (13:09 UTC)
- Expired
- Jul 27, 2016, 2:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 36 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:44 AM CDT | HEAVY RAIN 2 | 1 S Boaz, MO | ONE MILE SOUTH OF BOAZ REPORTED 2.00 INCHES OF RAIN FROM THIS MORNINGS STORMS. |
| Jul 27, 9:45 AM CDT | HEAVY RAIN 4 | 4 S Clever, MO | 4.00 INCHES OF RAIN SOUTH OF CLEVER. |
| Jul 27, 9:48 AM CDT | FLASH FLOOD | 3 E Hurley, MO | EXCESSIVE RAINFALL CAUSE FLASH FLOODING ALONG DRY CRANE CREEK. THE CREEK FLOODED A SECTION TWILIGHT DRIVE EAST OF HURLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078
WGUS53 KSGF 271309
FFWSGF
MOC043-209-271915-
/O.NEW.KSGF.FF.W.0050.160727T1309Z-160727T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 AM CDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI...
NORTHERN STONE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 215 PM CDT WEDNESDAY
* AT 809 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
CLEVER... CRANE...
HURLEY... PONCE DE LEON...
BOAZ... ELSEY...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE BB AT CRANE CREEK 2 MILES NORTH OF ELSEY...
ROUTE CC AT SPRING CREEK SOUTH OF HURLEY...
AND ROUTE AA...2 MILES NORTH OF GALENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3680 9358 3682 9358 3683 9361 3699 9361
3700 9355 3704 9350 3710 9349 3710 9333
3686 9334 3682 9344
$$
CRAMER2 follow-up statements
456
WGUS73 KSGF 271642
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 AM CDT WED JUL 27 2016
MOC043-209-271915-
/O.CON.KSGF.FF.W.0050.000000T0000Z-160727T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-STONE MO-
1142 AM CDT WED JUL 27 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
NORTHWESTERN CHRISTIAN AND NORTHERN STONE COUNTIES...
AT 1141 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN THE
WARNED AREA. UP TO THREE INCHES OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS ALREADY OCCURRING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
HIGHWAY 13 AT PINE RUN NORTHWEST OF GALENA...
ROUTE BB AT CRANE CREEK 2 MILES NORTH OF ELSEY...
ROUTE CC AT SPRING CREEK SOUTH OF HURLEY...
AND ROUTE AA...2 MILES NORTH OF GALENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3680 9358 3682 9358 3683 9361 3699 9361
3700 9355 3704 9350 3710 9349 3710 9333
3686 9334 3682 9344
$$
CRAMER030
WGUS73 KSGF 271912
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 PM CDT WED JUL 27 2016
MOC043-209-271921-
/O.EXP.KSGF.FF.W.0050.000000T0000Z-160727T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-STONE MO-
212 PM CDT WED JUL 27 2016
...THE FLASH FLOOD WARNING FOR NORTHWESTERN CHRISTIAN AND NORTHERN
STONE COUNTIES WILL EXPIRE AT 215 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3680 9358 3682 9358 3683 9361 3699 9361
3700 9355 3704 9350 3710 9349 3710 9333
3686 9334 3682 9344
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 6:21 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 27, 6:21 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Springfield MO 621 AM CDT WED JUL 27 2016 ...12z Aviation Update... .SHORT TERM...(Today and tonight) Issued at 208 AM CDT Wed Jul 27 2016 A mostly clear sky and a moist ground from previous rainfall was aiding in patchy fog early this morning. Fog will erode with daytime heating this morning. The area remains within a weak mid level shear axis with a low level front just to the south of the area. A couple other features are in play for the potential for scattered showers and thunderstorms today. Temperatures will remain seasonable. One feature is with an area of showers and storms across southcentral Nebraska. A remnant MCV or outflow boundary will likely enter or be close to the area during the morning hours. Another feature is the upper level energy across Louisiana moving northward. Expectations are that as morning heating commences, showers and thunderstorms will develop in a similar fashion to Tuesday. The general focus looks to be along and south of Interstate 44 due to the better proximity to the front and energy. However locations further north could still experience isolated activity especially if the Nebraska remnant MCV/outflow move in. Similar to Tuesday, a limited flooding risk will be mentioned due to a high moisture content and slow storm motions. Wind shear looks weak today and just not expecting severe thunderstorms. The activity will wane with the loss of daytime heating. However another complex of thunderstorms looks to develop across Nebraska into Kansas again tonight and may enter western portions of the area by early Thursday morning. .LONG TERM...(Thursday through Tuesday) Issued at 208 AM CDT Wed Jul 27 2016 The Thursday through Sunday period looks rather unsettled as the region will remain in northwest flow with nightly MCS's and daytime scattered convection/remnants. While the placement of these complexes will be a mesoscale challenge, it currently appears that both Thursday and Friday nights there will be complexes of showers and thunderstorms that generally affect the southwest half of the area while complexes saturday and sunday nights affect northeast half of the area. This is all in response to a gradual movement of the upper level ridge eastward. While widespread severe weather is not currently expected, there will be an increase in wind shear therefore isolated bouts of severe weather/damaging winds will be possible with some of the stronger complexes of storms. Temperatures will remain seasonable through the period. The upper level ridge becomes entrenched over the area early next week leading to the return to hot temperatures and dry conditions. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 619 AM CDT Wed Jul 27 2016 Scattered thunderstorms will continue across the region today, again focused across the southern portion of Missouri. Outside of any thunderstorm activity, VFR will prevail. In and around thunderstorms, expect IFR or even brief LIFR with low cigs and very heavy rain. Thunderstorms should decrease in coverage this evening, though a few isolated storms may persist overnight. Additional thunderstorm activity is then expected Thursday. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Boxell
Hazardous weather outlook, Jul 27, 5:49 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 AM CDT WED JUL 27 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 549 AM CDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO EXPAND IN COVERAGE THROUGH THE AFTERNOON HOURS TODAY. THE HIGHEST CHANCES WILL BE ALONG AND SOUTH OF INTERSTATE 44. LOCALLY HEAVY RAINFALL WILL OCCUR WHERE THESE STORMS DEVELOP WHICH MAY RESULT IN LOCALIZED FLOODING. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL BE POSSIBLE ACROSS MAINLY WESTERN PORTIONS OF THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ON A DAILY BASIS THROUGHOUT THE REST OF THE WEEK. MULTIPLE COMPLEXES OF THUNDERSTORMS MAY ALSO MOVE SOUTHEAST THROUGH THE REGION. THERE IS A LIMITED RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF THE AREA FRIDAY INTO FRIDAY NIGHT. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED FROM THE STORMS THIS WEEK. AFTERNOON HEAT INDICES WILL RANGE FROM THE MIDDLE TO UPPER 90S AT TIMES THROUGH THE REST OF THE WEEK...ESPECIALLY ACROSS EXTREME SOUTHEAST KANSAS AND ALONG THE MISSOURI AND ARKANSAS BORDER. HIGHER HEAT INDICES OVER 100 DEGREES WILL RETURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Local storm report, Jul 27, 7:37 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 AM CDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN ANDERSON 36.65N 94.44W
07/27/2016 M2.30 INCH MCDONALD MO CO-OP OBSERVER
COOPERATIVE OBSERVER HAD 2.30 INCHES OVER 24HR PERIOD.
&&
TOLSENThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:41 PM CDT | Flash Flood Warning | SGF | Dent | 4 hr |
| Jul 27, 4:29 PM CDT | Special Weather Statement | SGF | Texas | 46 min |
| Jul 27, 4:54 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 6 hr |
| Jul 27, 6:15 PM CDT | Areal Flood Advisory | SGF | Barry, McDonald | 5 hr |
| Jul 27, 6:37 PM CDT | Areal Flood Advisory | SGF | Howell | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.